Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Albany, NY

July 18, 2012Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2012, 2:54 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 2:54 PM EDT (18:54 UTC)
Expired
Jul 18, 2012, 4:00 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:06 PM EDTHAIL 0.75Wingdale, NY
Jul 18, 3:15 PM EDTTSTM WND DMGPawling, NYTREES AND WIRES DOWN ALONG WITH NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:20 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS51 KALY 181854
SVRALY
CTC005-NYC027-182000-
/O.NEW.KALY.SV.W.0061.120718T1854Z-120718T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 400 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WINGDALE...OR 6 MILES NORTHWEST OF PAWLING...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PAWLING BY 300 PM EDT...
   WINGDALE BY 305 PM EDT...
   GAYLORDSVILLE AND MERWINSVILLE BY 315 PM EDT...
   NEW MILFORD AND NEW PRESTON BY 325 PM EDT...
   WOODBURY CENTER BY 350 PM EDT...
   OAKVILLE BY 400 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4148 7337 4151 7339 4150 7345 4166 7351
      4152 7354 4150 7381 4174 7374 4165 7298
      4164 7298 4161 7304 4156 7310 4155 7316
      4151 7316 4150 7331 4146 7332
TIME...MOT...LOC 1854Z 282DEG 22KT 4163 7365

$$
WRS/VTK
1 follow-up statement
711 
WWUS51 KALY 181908
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT WED JUL 18 2012

CTC005-NYC027-182000-
/O.CON.KALY.SV.W.0061.000000T0000Z-120718T2000Z/
LITCHFIELD CT-DUTCHESS NY-
308 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN DUTCHESS AND SOUTHERN LITCHFIELD COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BAKER CORNER...OR NEAR SHERMAN...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAYLORDSVILLE...MERWINSVILLE...GAYLORDSVILLE STATION AND SOUTH KENT
  BY 315 PM EDT...
  BOARDMAN BRIDGE...HURDS CORNER...CANDLEWOOD SPRINGS AND BIRCH
  GROVES BY 320 PM EDT...
  NEW MILFORD AND WELLSVILLE BY 325 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4148 7337 4151 7339 4150 7345 4166 7351
      4152 7354 4150 7381 4174 7374 4165 7298
      4164 7298 4161 7304 4156 7310 4155 7316
      4151 7316 4150 7331 4146 7332
TIME...MOT...LOC 1908Z 282DEG 22KT 4161 7354

$$
WRS/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:45 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 18, 1:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL SAG FROM THE SLOWLY SOUTH ACROSS SOUTHEAST NEW
YORK AND SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING...STALLING
ACROSS THE MID ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING MUCH
LESS HUMID AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER
LOW PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH WILL
PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF THE
REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM EDT...BASED ON TEMP/DEWPOINT OBS OVER THE PAST FEW
HOURS...A HEAT ADVISORY HAS BEEN ISSUED FOR THE MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...AND LITCHFIELD COUNTY
UNTIL 7 PM. THE COMBINATION OF TEMPS CLIMBING INTO THE LOWER TO
MID 90S WITH DEWPOINTS IN THE LOWER 70S HAVE RESULTED IN HEAT
INDEX VALUES EXCEEDING 100 IN THESE AREAS. COOLER TEMPS AND LESS
HUMID CONDITIONS ARE OCCURRING FARTHER NORTH.

UPDATE FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 490 FOR AREAS
SOUTH AND EAST OF THE CAPITAL REGION INCLUDING
GREENE...ULSTER...DUTCHESS...COLUMBIA...BERKSHIRE AND LITCHFIELD
COUNTIES.

OVERALL THINKING HAS NOT CHANGED SINCE EARLY THIS MORNING...WITH
THE SEVERE THREAT FOCUSED ON AREAS SOUTH AND EAST OF THE CAPITAL
REGION. OBSERVATIONS AT NOON CONTINUE TO SUPPORT THIS
THINKING...AS THE FIRST FRONTAL BOUNDARY DEPICTED WELL BY STRATUS
CLOUD DECK DRAPED FROM COASTAL MAINE SOUTHWESTWARD THROUGH
SOUTHERN VERMONT AND THE CAPITAL REGION...MOHAWK/SCHOHARIE VALLEY
THROUGH THE WESTERN/SOUTHERN TIER OF NY. EVEN THOUGH SURFACE DEW
POINTS ARE STILL RELATIVELY HIGH IN THIS AREA...MORE STABLE AIR IS
SLOWLY WORKING IN...WITH SURFACE PRESSURE RISES NOTED IMMEDIATELY
NORTH OF THIS BOUNDARY. THE REAL DEW POINT BOUNDARY IS STILL
DISPLACED FARTHER NORTH OVER NORTHERN NEW YORK AND NEW ENGLAND AND
WILL SLOWLY DRIFT SOUTHWARD.

THERE IS QUITE A GRADIENT TO THE SURFACE BASED CAPE SETTING
UP...WITH ALREADY 2000-3000 J/KG JUST SOUTH OF THE CAPITAL REGION
TO NEAR ZERO ACROSS NORTHERN AREAS. SUNNY SKIES IN THE WARM
SECTOR WILL CONTINUE TO RESULT IN FURTHER DESTABILIZATION WITH
FORECAST CAPE VALUES EXPECTED AROUND 2500-4000 J/KG THIS
AFTERNOON. WITH THE SOUTHWARD ADVANCING BOUNDARY AND DEEP LAYER
SHEAR OF AROUND 30-40 KT...THERE WILL BE THE POTENTIAL FOR
ORGANIZED DEEP CONVECTION WITH MULTICELL CLUSTERS AND BOWING
SEGMENTS.

12Z SOUNDINGS INDICATED BETTER MID LEVEL LAPSE RATES AT OKX AND
CHH...WHICH COULD EXTEND INTO OUR SOUTHERN AREAS NEAR KPOU. SO
WIND APPEARS TO BE THE MAIN THREAT...ALTHOUGH LARGE HAIL CANNOT BE
RULED OUT ESPECIALLY WHERE MID LEVEL LAPSE RATES REMAIN STEEP.
WILL ALSO CONTINUE TO MENTION DOWNPOURS WITH ANY T-STORMS WITH
HIGH PWATS OF 1.50 TO NEAR 2.00 INCHES.

CONVECTION SHOULD DECREASE TOWARDS SUNSET AS THE BOUNDARY
CONTINUES TO PROGRESS SOUTHWARD...ENDING THE SEVERE THREAT.

CDFNT REACHES LONG ISLAND SOUND THIS EVENING...DECELERATING ACROSS
THE MID ATLC STATES. NAM/00 UTC ECMWF BRING SUFFICIENT DRYING INTO
FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S TIER OF FCA
WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP CLOUDS IN
PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW 60S
SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL TURN
N OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM
ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING
MORE THAN FAIR WX CU.  AS HAS BEEN THE CASE THE PST FEW RUNS..THE
MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH
12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL
SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID
HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE
-SHRA TO S TIER THU.

THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT
STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN
GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS
FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING
CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY
FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT
STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT.

WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER
SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N
AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE
TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS.

FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH
OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING
OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE
HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START DRY WITH THE POSSIBILITY
OF SOME UNSETTLED WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

TEMPS AND HUMIDITY WILL START TO INCREASE SLOWLY AS THE RIDGE OF
HIGH PRESSURE SLIDES OFF THE EASTERN SEABOARD AND A RETURN FLOW
STARTS TO DEVELOP. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH
SUNDAY MORNING WITH WIDELY SCATTERED TO SCATTERED SHOWERS DEVELOPING
SUNDAY AFTERNOON AND CONTINUING INTO SUNDAY EVENING AS A COLD FRONT
DROPS SOUTHEAST TOWARD THE SAINT LAWRENCE VALLEY. EXPECT A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY EVENING AS
THE COLD FRONT WORKS SOUTHEASTWARD THROUGH THE FA ENDING UP ACROSS
SOUTHEAST NY AND SOUTHERN NEW ENGLAND TUESDAY MORNING.

H8 TEMPS ARE EXPECTED TO RISE FROM +10 TO +11 C SATURDAY MORNING TO
+15 TO +17 C LATE SUNDAY AHEAD OF THE COLD FRONT AND THEN DROP TO
+10 TO +14 C BY LATE TUESDAY IN THE WAKE OF THE COLD FRONT.

EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S TO LOWER 80S...UPPER
70S TO MID 80S ON SUNDAY AND MONDAY...AND LOWER 70S TO MID 80S ON
TUESDAY. LOWS ARE GENERALLY EXPECTED TO BE IN THE MID 50S TO MID
60S...SATURDAY NIGHT THROUGH MONDAY NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS FOR THE TAF SITES...HOWEVER...COLD FRONT WAS
MOVING SOUTH TOWARD THE MID HUDSON VALLEY WHERE A LINE OF CONVECTION
HAS DEVELOPED.  THIS WILL BE THE PROBLEMATIC TAF FOR KPOU WHERE WE
WILL PLACE A TEMPO GROUP FOR CONVECTION THIS AFTERNOON.

TO THE NORTH OF THIS CONVECTION...WINDS HAVE BECOME NORTHERLY WITH A
MORE STABLE AIR MASS AND THIS TREND WILL CONTINUE INTO TONIGHT.  THE
POTENTIAL FOR FOG APPEARS MINIMAL AT THIS TIME AND WE WILL LEAVE OUT
OF THE TAFS AT THIS TIME.

ADDITIONAL HIGH LEVEL MOISTURE WILL MOVE INTO THE REGION DURING
THURSDAY AS A SHORT WAVE INTERACTS WITH THE FRONTAL BOUNDARY AND
ADVECTS MOISTURE BACK NORTH.

OUTLOOK...
THU NT-FRI NT...KGFL-KALB-KPSF...VFR WITH NO SIG WX.
KPOU...VFR...CHC MVFR WITH -SHRAS.
SAT-SUN...VFR...NO SIG WX.
MON...MAINLY VFR...SLIGHT CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS.  A
BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT
INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID
CONDITIONS.

RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND
RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF
25 TO 50 PERCENT THURSDAY AFTERNOON.

THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH
TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5
TO 15 MPH WILL BE COMMON ON THURSDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF
ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH
RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH
FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR
FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ059>061-
     064>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER/JPV
SHORT TERM...WASULA
LONG TERM...11
AVIATION...BGM
FIRE WEATHER...WASULA
HYDROLOGY...WASULA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 18, 1:35 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT WED JUL 18 2012

CTZ001-013-NYZ059>061-064>066-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
135 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...AS WELL AS NORTHWESTERN
CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES.

IN EAST CENTRAL NEW YORK...GREENE...ULSTER...COLUMBIA...DUTCHESS.

IN NORTHWEST CONNECTICUT...LITCHFIELD.

MAZ001-025-NYZ058-063-191100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN GREENE-WESTERN ULSTER-
135 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BERKSHIRE COUNTY IN WESTERN
MASSACHUSETTS AND THE EASTERN CATSKILLS IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES.

IN EAST CENTRAL NEW YORK...GREENE...ULSTER.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

NYZ039>041-043-047>054-083-084-VTZ013>015-191100-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
135 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...NORTHERN TACONICS...AS WELL AS SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AHEAD OF A COLD FRONT. SOME LOCALLY HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038-042-082-191100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
NORTHERN FULTON-
135 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...AS WELL AS THE WESTERN MOHAWK VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 2:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     CLINTON CORNERS         41.83N  73.76W
07/18/2012                   DUTCHESS           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200121

IRL
Local storm report, Jul 18, 2:27 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             CORNWALL                41.84N  73.33W
07/18/2012  E1.00 INCH       LITCHFIELD         CT   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200122

IRL
Local storm report, Jul 18, 2:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     SHARON                  41.88N  73.47W
07/18/2012                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            MULTIPLE TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200123

IRL
Local storm report, Jul 18, 2:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WASSAIC                 41.80N  73.56W
07/18/2012  E1.00 INCH       DUTCHESS           NY   PUBLIC

&&

EVENT NUMBER ALY1200124

IRL
Local storm report, Jul 18, 2:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 NE EAST CORNWALL      41.82N  73.30W
07/18/2012  E1.00 INCH       LITCHFIELD         CT   SKI AREA

&&

EVENT NUMBER ALY1200125

IRL
Special weather statement, Jul 18, 2:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012

CTZ001-013-NYZ065-066-181915-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
249 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.  THIS STORM
WAS LOCATED NEAR BEACON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 255 PM EDT
PAWLING AND 9 MILES SOUTH OF WINGDALE BY 315 PM EDT

LAT...LON 4145 7401 4152 7401 4159 7395 4172 7394
      4174 7347 4157 7346 4157 7348 4163 7350
      4165 7349 4166 7351 4152 7353 4149 7392
      4144 7397
TIME...MOT...LOC 1848Z 273DEG 28KT 4153 7389

WRS/VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:14 PM EDTHeat AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 18, 1:33 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region57 min
Jul 18, 1:45 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region103 min
Jul 18, 1:56 PM EDTSpecial Weather StatementALY34 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region56 min
Jul 18, 3:26 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region61 min
Jul 18, 3:54 PM EDTSpecial Weather StatementALY36 min
Jul 18, 3:58 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region32 min
Jul 18, 6:27 PM EDTSpecial Weather StatementALY48 min
Jul 17, 8:03 PM EDTSpecial Weather StatementALYWarren, Washington42 min
Jul 17, 9:20 PM EDTSpecial Weather StatementALYHamilton25 min
Jul 17, 9:37 PM EDTSpecial Weather StatementALYHerkimer23 min
Jul 17, 10:56 PM EDTSpecial Weather StatementALYMontgomery, Schenectady34 min
Jul 17, 11:01 PM EDTSpecial Weather StatementALYRensselaer29 min
Jul 17, 11:28 PM EDTSpecial Weather StatementALYRensselaer, Schenectady32 min
Jul 18, 12:09 AM EDTSpecial Weather StatementALYRensselaer21 min
Jul 18, 12:49 PM EDTSpecial Weather StatementALYColumbia26 min
Jul 18, 1:03 PM EDTSpecial Weather StatementALYDutchess27 min
Jul 18, 1:16 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jul 18, 2:49 PM EDTSpecial Weather StatementALYPutnam26 min
Jul 18, 4:39 PM EDTSpecial Weather StatementALYDutchess36 min
Jul 18, 5:03 PM EDTSpecial Weather StatementALYDutchess27 min
Jul 18, 5:12 PM EDTSpecial Weather StatementALYUlster33 min
Jul 18, 5:43 PM EDTSpecial Weather StatementALYDutchess32 min
Jul 18, 6:14 PM EDTSpecial Weather StatementALYDutchess46 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.